Alert archive / California / High Wind Warnings in 2005
High Wind Warning 2, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Oct 4, 2005, 2:50 PM PDT. It took effect at Oct 4, 2005, 3:00 PM PDT. It was in force for 42 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2005, 2:50 PM PDT (21:50 UTC)
- In effect from
- Oct 4, 2005, 3:00 PM PDT
- Expired
- Nov 15, 2005, 2:40 PM PST
- In force
- 42 days
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 042150 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 250 PM PDT TUE OCT 4 2005 ...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR AREAS OF SOUTHWESTERN CALIFORNIA... .ALTHOUGH THE VERY STRONG AND DAMAGING NORTH AND NORTHWEST WINDS THAT OCCURRED OVER THE MOUNTAINS EARLIER TODAY WILL CONTINUE TO SUBSIDE THIS AFTERNOON...IT IS LIKELY THAT VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN OVERNIGHT. THE WINDS WILL BECOME NORTHEAST AND EAST THOUGH THE EVENING AND STRENGTHEN OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES. CAZ053-054-050400- /X.CAN.KLOX.HW.W.0001.000000T0000Z-051004T2200Z/ /X.UPG.KLOX.WI.Y.0001.051004T2200Z-051005T2200Z/ /X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 250 PM PDT TUE OCT 4 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ039-052-042300- /X.CAN.KLOX.WI.Y.0001.000000T0000Z-051004T2200Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- 250 PM PDT TUE OCT 4 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. LOCAL NORTHEAST TO EAST WINDS OF 15 TO 30 MPH CAN STILL BE EXPECTED BELOW AND THROUGH PASSES AND CANYONS TONIGHT AND WEDNESDAY MORNING. $$ CAZ046-050400- /X.NEW.KLOX.HW.W.0002.051004T2200Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 250 PM PDT TUE OCT 4 2005 ...HIGH WIND WARNING IN EFFECT UNTIL 3 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. RESIDENTS IN THE WARNING AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS REACH THEIR PEAK. CLOSE ALL WINDOWS AND SECURE ALL OUTDOOR OBJECTS SUCH AS LAWN FURNITURE. PEAK WINDS MAY UPSET EVEN HEAVIER OBJECTS. $$ CAZ044-045-047-088-050400- /X.NEW.KLOX.WI.Y.0002.051004T2200Z-051005T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 250 PM PDT TUE OCT 4 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT WEDNESDAY BELOW PASSES AND CANYONS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ MOYER/FORWOOD/GOMBERG
4 follow-up statements
000 WWUS76 KLOX 050358 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 858 PM PDT TUE OCT 4 2005 ...VERY STRONG AND GUSTY WINDS WILL INCREASE AGAIN OVERNIGHT FOR AREAS OF SOUTHWESTERN CALIFORNIA... .ALTHOUGH THE VERY STRONG NORTH AND NORTHWEST WINDS THAT OCCURRED OVER THE MOUNTAINS EARLIER TODAY HAVE SUBSIDED SOME...IT IS LIKELY THAT VERY STRONG AND POTENTIALLY DAMAGING WINDS WILL DEVELOP AGAIN OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW THE PASSES AND CANYONS OF VENTURA AND LOS ANGELES COUNTIES. CAZ046-053-054-051000- /X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 858 PM PDT TUE OCT 4 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH THROUGH PASSES AND CANYONS. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ044-045-047-088-051000- /X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 858 PM PDT TUE OCT 4 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT WEDNESDAY. NORTH AND NORTHEAST WINDS WILL INCREASE OVERNIGHT TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS. THE WIND WILL DIMINISH WEDNESDAY AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS NOW BEFORE THE WINDS DEVELOP. CLOSE WINDOWS AND SECURE OUTDOOR OBJECTS. $$ MOYER
000 WWUS76 KLOX 051000 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 300 AM PDT WED OCT 5 2005 ...VERY STRONG AND POSSIBLY DAMAGING WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY... ...STRONG AND GUSTY WINDS WILL AFFECT MUCH OF THE REMAINDER OF LOS ANGELES AND VENTURA COUNTIES INTO THIS AFTERNOON... .A SHARPENING OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN CALIFORNIA WILL BRING STRONG NORTH TO NORTHEAST WINDS TO MUCH OF LOS ANGELES AND VENTURA COUNTIES TODAY. IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WINDS MAY REACH DANGEROUS AND DAMAGING LEVELS...WITH WIND GUSTS OVER 60 MPH LIKELY. ELSEWHERE... STRONG NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN THROUGH THIS AFTERNOON. IN ADDITION...STRONG ADVISORY LEVEL WINDS ARE EXPECTED TO AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. WINDS ARE EXPECTED TO DIMINISH GRADUALLY LATE THIS AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY MORNING ACROSS THE MOUNTAINS AND IN THE MORE SUSCEPTIBLE LOCATIONS IN THE VALLEYS. CAZ046-053-054-051600- /X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 300 AM PDT WED OCT 5 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14...AND THROUGH THE INTERSTATE 5 CORRIDOR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ040-051600- /X.EXA.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY COAST- 300 AM PDT WED OCT 5 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$ CAZ041-051600- /X.EXA.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ LOS ANGELES COUNTY COAST- 300 AM PDT WED OCT 5 2005 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON BELOW THE SANTA MONICAS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. STRONG WINDS WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$ CAZ044-045-047-088-051600- /X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 300 AM PDT WED OCT 5 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$ BRUNO
000 WWUS76 KLOX 051549 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 849 AM PDT WED OCT 5 2005 ...VERY STRONG AND POSSIBLY DAMAGING WINDS WILL AFFECT THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES TODAY... ...STRONG AND GUSTY WINDS WILL AFFECT MUCH OF THE REMAINDER OF LOS ANGELES AND VENTURA COUNTIES INTO THIS AFTERNOON... .A SHARPENING OFFSHORE PRESSURE GRADIENT ACROSS SOUTHWESTERN CALIFORNIA WILL BRING STRONG NORTH TO NORTHEAST WINDS TO MUCH OF LOS ANGELES AND VENTURA COUNTIES TODAY. IN THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...WINDS MAY REACH DANGEROUS AND DAMAGING LEVELS...WITH WIND GUSTS OVER 60 MPH LIKELY. ELSEWHERE... STRONG NORTHEAST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE VALLEYS OF LOS ANGELES AND VENTURA COUNTIES AND THE VENTURA COUNTY COASTAL PLAIN THROUGH THIS AFTERNOON. IN ADDITION... STRONG ADVISORY LEVEL WINDS ARE EXPECTED TO AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. WINDS ARE EXPECTED TO DIMINISH GRADUALLY LATE THIS AFTERNOON. HOWEVER...GUSTY WINDS ARE EXPECTED TO CONTINUE THROUGH THURSDAY MORNING ACROSS THE MOUNTAINS AND IN THE MORE SUSCEPTIBLE LOCATIONS IN THE VALLEYS. CAZ046-053-054-052200- /X.CON.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 849 AM PDT WED OCT 5 2005 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS OF 35 TO 45 MPH WITH OCCASIONAL GUSTS OVER 60 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. THE WIND WILL DIMINISH SOME BY LATE WEDNESDAY AFTERNOON. THESE STRONG WINDS WILL ESPECIALLY IMPACT TRAVELERS ON HIGHWAY 14...AND THROUGH THE INTERSTATE 5 CORRIDOR. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 45 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING THROUGH MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. $$ CAZ044-045-047-088-052200- /X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 849 AM PDT WED OCT 5 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$ CAZ040-052200- /X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY COAST- 849 AM PDT WED OCT 5 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE AREA THROUGH MID AFTERNOON. WINDS ARE EXPECTED TO DIMINISH LATE THIS AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$ CAZ041-052200- /X.CON.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ LOS ANGELES COUNTY COAST- 849 AM PDT WED OCT 5 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTH TO NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS OVER 40 MPH WILL AFFECT THE LOS ANGELES COUNTY COASTAL ZONE BELOW THE SANTA MONICA MOUNTAINS FROM MALIBU EASTWARD THROUGH THE HOLLYWOOD HILLS. STRONG WINDS WILL CONTINUE THROUGH EARLY OR MID AFTERNOON BEFORE DIMINISHING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER OR GUSTS OVER 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. RESIDENTS IN THE ADVISORY AREA ARE ADVISED TO TAKE PRECAUTIONS BY SECURING OUTDOOR OBJECTS. $$
000 WWUS76 KLOX 052206 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 306 PM PDT WED OCT 5 2005 ...HIGH WIND WARNINGS AND WIND ADVISORIES EXPIRE FOR LOS ANGELES AND VENTURA COUNTIES... .THE STRONG OFFSHORE WINDS THAT OCCURRED LAST NIGHT AND TODAY HAVE DIMINISHED BELOW ADVISORY AND WARNING CRITERIA. HOWEVER...LOCALLY WINDY CONDITIONS WILL PREVAIL BELOW AND THROUGH PASSES AND CANYONS THROUGH THURSDAY MORNING. WIND ADVISORIES MAY NEED TO BE REISSUED LATER TONIGHT OR THURSDAY MORNING WHEN WIND SPEEDS COULD STRENGTHEN ABOVE ADVISORY CRITERIA. CAZ046-053-054-052315- /X.EXP.KLOX.HW.W.0002.000000T0000Z-051005T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 306 PM PDT WED OCT 5 2005 ...HIGH WIND WARNING HAS EXPIRED... WINDS HAVE DIMINISHED THIS AFTERNOON...HOWEVER AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 40 MPH CAN BE EXPECTED THROUGH PASSES AND CANYONS THROUGH THURSDAY MORNING. $$ CAZ040-041-044-045-047-088-052315- /X.EXP.KLOX.WI.Y.0002.000000T0000Z-051005T2200Z/ VENTURA COUNTY COAST-LOS ANGELES COUNTY COAST- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 306 PM PDT WED OCT 5 2005 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED THIS AFTERNOON...HOWEVER AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS OVER 35 MPH CAN BE EXPECTED BELOW PASSES AND CANYONS THROUGH THURSDAY MORNING. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Oct 4, 2:30 PM PDT, 20 minutes earlier.
Area forecast discussion, Oct 4, 2:30 PM PDT, 20 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 230 PM PDT TUE OCT 4 2005 .SHORT TERM... VERY IMPRESSIVE NORTHERLY WINDS DEVELOPED ALONG THE INTERSTATE 5 CORRIDOR THIS MORNING...WITH WIND GUSTS OVER 80 MPH RECORDED AT WHITAKER PEAK. HIGH WIND WARNINGS WERE POSTED FOR THE LA/VTU COUNTY MOUNTAINS THIS MORNING AS A RESULT. THESE VERY STRONG WINDS WERE BEING FUELED BY STRONG LOW LEVEL COLD AIR ADVECTION FROM THE SAN JOAQUIN VALLEY WHICH IN TURNED INDUCED A STRONG NORTHERLY PRESSURE GRADIENT (LAX-BAKERSFIELD PEAKED AT -7.7 MB TODAY). WINDS HAVE BEGUN TO SHIFT TO A MORE NORTHEAST DIRECTION AND DIMINISH SOMEWHAT DUE TO TYPICAL DIURNAL WEAKENING. HOWEVER...DO EXPECT NORTHEAST WINDS TO PULSE UPWARD OVERNIGHT AND WEDNESDAY AS NORTHEAST PRESSURE GRADIENT AND SUBSIDENCE INCREASES. WITH AFTERNOON PACKAGE...HAVE EXTENDED THE HIGH WIND WARNING FOR LA/VTU COUNTY MOUNTAINS (INCLUDING THE SANTA MONICA RANGE) INTO WEDNESDAY...WHERE WIND GUSTS OVER 60 MPH CAN BE EXPECTED LATER TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON. MEANWHILE...WIND ADVISORIES HAVE BEEN POSTED FOR LA/VTU COUNTY VALLEYS FOR AREAS BELOW PASSES AND CANYONS...WHERE WIND GUSTS TO 50 MPH CAN BE EXPECTED DURING SAME TIME FRAME. LATER SHIFTS MAY NEED TO EXPAND WIND ADVISORY TO VENTURA COUNTY COAST FOR WEDNESDAY. SEVERAL MOUNTAIN AND VALLEY OBSERVATIONS REPORTING HUMIDITY VALUES IN THE TEENS THIS AFTERNOON. AS NORTHEAST FLOW INCREASES TONIGHT AND WEDNESDAY...LOOK FOR VERY LOW HUMIDITIES ON WEDNESDAY...WITH MINIMUM READINGS GENERALLY BETWEEN 5 AND 15 PERCENT IN THE MOUNTAINS AND VALLEYS. WITH SIMILAR HUMDIITY READINGS AND OFFSHORE FLOW CONTINUING INTO THURSDAY...RED FLAG WARNING HAS BEEN EXTENDED INTO THURSDAY. OTHER BIG CONCERN WILL BE VERY POOR OVERNIGHT RECOVERIES TONIGHT AND WEDNESDAY NIGHT...WHERE SEVERAL LOCATIONS ARE EXPECTED TO REMAIN BELOW 20 PERCENT. LATEST MODEL GUIDANCE ALSO SHOWING A VERY DRY AIR MASS ACROSS INTERIOR SECTIONS OF SLO/SBA COUNTIES ON THURSDAY...SO WILL BE POSTING A FIRE WEATHER WATCH FOR POTENTIAL LONG DURATION LOW HUMIDITY READINGS 10 PERCENT OR LESS. SIGNIFICANT COLD AIR ADVECTION TODAY KEPT TEMPERATURES FAIRLY MILD ACROSS THE REGION...WITH CONSIDERABLE COOLING IN THE MOUNTAINS. HOWEVER...AIR MASS EXPECTED TO WARM CONSIDERABLY NEXT COUPLE OF DAYS. WITH OPTIMAL COMPRESSIONAL HEATING EXPECTED...LOOK FOR SINGIFICANT TEMPERATURE RISES ON WEDNESDAY...WITH LITTLE CHANGE INTO THURSDAY. MANY COASTAL AND VALLEY AREAS EXPECTED TO CLIMB ABOVE 90 DEGREES NEXT COUPLE OF DAYS. IN FACT...SOME OF THE WARMEST TEMPERATURES CAN BE EXPECTED RIGHT ALONG THE COAST...WHICH IS FAIRLY TYPICAL DURING SANTA ANA WIND EVENTS. ONSHORE TRENDS EXPECTED BY FRIDAY WITH SOME COOLING AND RISING HUMIDITY LEVELS ACROSS THE REGION...ESPECIALLY NEAR THE COAST. .LONG TERM... MORE SIGNIFICANT COOLING AND HIGHER HUMIDITIES EXPECTED ON SATURDAY AS AN UPPER LEVEL TROUGH MOVES THROUGH SOUTHERN CALIFORNIA. THIS WILL BRING GUSTY ONSHORE WINDS TO THE MOUNTAINS AND DESERTS. BY SUNDAY AND MONDAY...A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM DEVELOPS OVER ARIZONA...WHICH IS EXPECTED TO BRING A RETURN OF OFFSHORE FLOW TO SOUTHERN CALIFORNIA. && .AVIATION... .LOX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING/FIRE WEATHER WATCH (SEE LAXRFWLOX). HIGH WIND WARNING/WIND ADVISORY (SEE LAXNPWLOX). GALE WARNING/SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...GOMBERG AVIATION...FORWOOD
Hazardous weather outlook, Oct 4, 10:24 AM PDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1024 AM PDT TUE OCT 4 2005 CAZ034>041-044>047-051>054-059-087-088-051300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 1024 AM PDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A VIGOROUS UPPER LEVEL TROUGH MOVING INTO THE GREAT BASIN COMBINED WITH BUILDING HIGH PRESSURE AT THE SURFACE WILL CAUSE STRONG OFFSHORE WINDS TO CONTINUE ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TODAY. THE WINDS COMBINED WITH LOWERING RELATIVE HUMIDITIES WILL MAKE FOR INCREASED FIRE DANGER FOR MUCH OF THE SOUTHERN CALIFORNIA MOUNTAINS AND VALLEYS. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THE OFFSHORE WIND EVENT WILL CONTINUE WEDNESDAY ACROSS THE AREA WITH A LINGERING FIRE DANGER. NO HAZARDOUS WEATHER CONDITIONS ARE CURRENTLY EXPECTED FOR THURSDAY THROUGH SUNDAY. * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOLDT
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:25 AM PDT | High Wind Warning | LOX | 5 hr | |
| Oct 4, 2:50 PM PDT | Wind Advisory | LOX | Los Angeles | 24 hr |
Nearby
High Wind Warnings in California, 2005Every high wind warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.